MAUDE Adverse Event Report: STRYKER SPINE-US 7MM X 6DEG X 11MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 7MM X 6DEG X 11MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48951076
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Devices remains implanted.
 
Event or Problem Description
It was reported that during intra-operative placement of a tritanium pl cage, the cage fell anterior to the vertebral body.The surgeon then attempted to remove the cage from behind but could not.The surgery was completed by leaving the cage in place.Revision surgery is not planned at this time but the possibly will be revisited in the future.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned because it remains implanted in the patient.Device and complaint history were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that the tritanium pl cage was inserted from the left side but fell anterior to the vertebral body.The surgeon tried to remove the cage from behind, but it couldn't be removed.The patient's condition was reported to not be bad, and the plif was completed without removing the cage.After extubation, this was confirmed by ct and it was judged that there was no need for emergency re-operation.No revision surgery has been reported.As no further information about the case was provided, a definite cause cannot be determined.Possible causes include excessive tamping during insertion, improper sizing/trialing/distraction, and/or poor bone quality.If further information is provided in the future, this investigation will be reopened and updated accordingly.
 
Event or Problem Description

Brand Name
7MM X 6DEG X 11MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10984703
Report Number3004024955-2020-00047
Device Sequence Number3019240
Product Code MAX
UDI-Device Identifier07613327117523
UDI-Public07613327117523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number48951076
Device Catalogue Number48951076
Device Lot NumberDP9H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;